MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: COCR BALL HEAD 12/14 Ø 32 SIZE M 0; METAL FEMORAL BALL HEAD

MEDACTA INTERNATIONAL SA BALL HEADS: COCR BALL HEAD 12/14 Ø 32 SIZE M 0; METAL FEMORAL BALL HEAD
Catalog Number 01.25.022
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: hip dislocation few days after primary implantation.According to the report, this event occurred while moving in bed.Hip dislocation may be due to component positioning or insufficient soft tissue tensioning; it can hardly be caused by standard devices.Visual inspection performed by r&d project manager: revision due to primary mobilization.Implant almost intact as new.No-implant related failure root cause.Batch review performed on 08 april 2019: lot 186282: (b)(4) items manufactured and released on 19-dec-2018.Expiration date: 2023-12-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional components involved: stem: amistem h 01.18.173 amistem-h proximal coating std stem size 3 (k161635), lot 184654: (b)(4) items manufactured and released on 07-nov-2018.Expiration date: 2023-10-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Liner: cc e cc light 01.26.3244hct flat pe hc liner ø 32 / e (k103352), lot 187111: (b)(4) items manufactured and released on 08-nov-2018.Expiration date: 2023-10-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
Three weeks after primary surgery, the patient moved in bed so there was a luxation of the hip.The head dislocated from the liner.In addition to the luxation, the stem got turned/rotated.The stem was replaced by an amistem-c.Head was replaced as well.Primary surgery was in amis.The bone quality was not so good, in particular on the proximal part.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: revision due to primary mobilization.Implant almost intact as new.No-implant related failure root cause.

Brand Name
BALL HEADS: COCR BALL HEAD 12/14 Ø 32 SIZE M 0
Common Device Name
METAL FEMORAL BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8503595
Report Number3005180920-2019-00273
Device Sequence Number13914955
Product Code JDI
UDI-Device Identifier07630030805165
UDI-Public07630030805165
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Catalogue Number01.25.022
Device Lot Number186282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight82